Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 3, 2015, 5:47 PM CDT for Randolph County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 3, 2015, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
County Randolph County, AL
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS84 KBMX 032247 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CDT MON AUG 3 2015 ALZ029-038-032315- RANDOLPH AL-CHAMBERS AL- 547 PM CDT MON AUG 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND NORTHEASTERN CHAMBERS COUNTIES UNTIL 615 PM CDT... AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A FEW SHOWERS NEAR STANDING ROCK...OR 7 MILES EAST OF ROANOKE. ANOTHER SHOWER WAS NORTHWEST OF ROANOKE. THESE SHOWERS MAY DEVELOP THUNDER BUT STILL HAVE THE POTENTIAL OF HIGH WINDS. THESE SHOWERS WERE PROPAGATING SLOWLY SOUTH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROANOKE...STROUD...POST OAK FORKS...WELCH...STANDING ROCK...CRYSTAL LAKE...ROCK STAND...ROCK MILLS...ROANOKE MUNICIPAL AIRPORT AND STROUD CREEK. LAT...LON 3301 8545 3324 8545 3323 8526 3303 8522 TIME...MOT...LOC 2245Z 347DEG 4KT 3314 8524 $$ 75
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:35 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 3, 3:35 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 335 PM CDT MON AUG 3 2015 .DISCUSSION... TEMPERATURES MAINLY IN THE MID 90S THIS HOUR. A WEAK BOUNDARY OR AREA OF SLIGHT ENHANCEMENT MAY BE NEAR THE AUBURN TO TROY AREAS THIS AFTERNOON BUT WILL NOT INCLUDE ANY MENTION OF SHOWERS DUE TO THE VERY LOW COVERAGE POTENTIAL. SIMILARLY IN THE NORTHWEST WHERE A FEW SHOWERS ARE NEAR THE FLORENCE AREA. WARMER LOW LEVEL AIR TO THE WEST OF ALABAMA WILL CONTINUE SHIFTING EASTWARD AND WILL PROVIDE FOR ANOTHER DAY (TUESDAY) OF TEMPERATURES IN THE 95 TO 100 DEGREE RANGE WITH THE HOTTEST TEMPERATURES IN THE WEST. BY WEDNESDAY A SHORT WAVE TROUGH WILL PUSH INTO THE MIDWEST STATES AND PULL DEEPER MOISTURE INTO ALABAMA. TEMPERATURES WILL STILL BE ABOVE NORMAL ON WEDNESDAY...AND THE HEATING OF THE DAY WILL TRIGGER ISOLATED SCATTERED THUNDERSTORMS. BY THURSDAY THE SHORT WAVE TROUGH WILL BE MOVING INTO THE OHIO AND TENNESSEE VALLEYS. THIS FEATURE IS MORE WELL DEFINED ON THE EURO AND COULD POSE AN INCREASE IN A MARGINALLY SEVERE THREAT DURING THE SECOND HALF OF THE DAY. CONFIDENCE IS TOO LOW TO INCLUDE IN THE HWO. NORTHWEST FLOW ALOFT WILL ALLOW SEVERAL MORE IMPULSES TO TRACK TOWARDS ALABAMA FRIDAY AND SATURDAY...AND WILL CONTINUE WITH GOOD RAIN CHANCES EACH DAY. THE TIMING OF THESE FEATURES HAS BEEN SOMEWHAT INCONSISTENT. IT STILL APPEARS THAT A DRYING TREND WILL DEVELOP BY SUNDAY...WITH THE BETTER RAIN CHANCES SHIFTING TOWARDS THE GULF COAST REGION. 88 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD. LIGHT MVFR FOG IS POSSIBLE EARLY TUESDAY MORNING AT TOI...WHERE LOW LEVEL MOISTURE IS SLIGHTLY HIGHER. WINDS WILL VARY FROM THE NORTHEAST TO NORTHWEST THIS AFTERNOON AS A WEAK FRONTAL REMAINS ACROSS SOUTHERN PORTIONS OF THE AREA. WINDS UP TO 8 KTS ARE POSSIBLE AT TIMES BEFORE DIMINISHING WITH SUNSET. 14 && .FIRE WEATHER... DRY CONDITIONS ARE EXPECTED ACROSS THE AREA THROUGH WEDNESDAY MORNING. LOW LEVEL MOISTURE WILL SLOWLY INCREASE TUESDAY AND WEDNESDAY WITH A RETURN OF SHOWERS AND THUNDERSTORMS BY THE MIDDLE OF THE WEEK...ESPECIALLY THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 97 72 94 72 / 0 10 10 20 20 ANNISTON 68 96 72 94 72 / 0 10 10 20 20 BIRMINGHAM 71 98 75 94 74 / 0 10 10 30 30 TUSCALOOSA 69 100 74 96 73 / 0 10 10 30 20 CALERA 68 96 72 93 71 / 0 10 10 30 20 AUBURN 72 96 73 92 72 / 0 10 10 30 20 MONTGOMERY 70 99 74 95 75 / 0 10 10 30 20 TROY 70 98 73 94 73 / 0 10 10 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 3, 4:29 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 429 AM CDT MON AUG 3 2015 ALZ011>015-017>050-041230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 429 AM CDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 5:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CDT MON AUG 3 2015 ALZ029-038-032315- RANDOLPH AL-CHAMBERS AL- 547 PM CDT MON AUG 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND NORTHEASTERN CHAMBERS COUNTIES UNTIL 615 PM CDT... AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A FEW SHOWERS NEAR STANDING ROCK...OR 7 MILES EAST OF ROANOKE. ANOTHER SHOWER WAS NORTHWEST OF ROANOKE. THESE SHOWERS MAY DEVELOP THUNDER BUT STILL HAVE THE POTENTIAL OF HIGH WINDS. THESE SHOWERS WERE PROPAGATING SLOWLY SOUTH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROANOKE...STROUD...POST OAK FORKS...WELCH...STANDING ROCK...CRYSTAL LAKE...ROCK STAND...ROCK MILLS...ROANOKE MUNICIPAL AIRPORT AND STROUD CREEK. LAT...LON 3301 8545 3324 8545 3323 8526 3303 8522 TIME...MOT...LOC 2245Z 347DEG 4KT 3314 8524 75
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.